Alert archive / Texas / Tornado Warnings in 2019

Tornado Warning 27, NWS Austin/San Antonio, TX

June 16, 2019Gillespie County, Kerr County, Texas

NWS Austin/San Antonio, TX issued this tornado warning at Jun 16, 2019, 10:05 PM CDT for Gillespie County, Kerr County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2019, 10:05 PM CDT (03:05 UTC)
Expired
Jun 16, 2019, 10:45 PM CDT
In force
40 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.75 in

Counties Gillespie County, TX, Kerr County, TX

The radar

The Austin/San Antonio radar (KEWX), 125 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 8:02 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 3.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2019-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3588 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2019-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3588 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1608 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

116 
WFUS54 KEWX 170305
TOREWX
TXC171-265-170345-
/O.NEW.KEWX.TO.W.0027.190617T0305Z-190617T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Austin/San Antonio TX
1005 PM CDT Sun Jun 16 2019

The National Weather Service in Austin San Antonio has issued a

* Tornado Warning for...
  Central Kerr County in south central Texas...
  Southwestern Gillespie County in south central Texas...

* Until 1045 PM CDT.
    
* At 1005 PM CDT, a severe thunderstorm capable of producing a
  tornado was located near Mountain Home, or 11 miles northwest of
  Kerrville, moving southeast at 25 mph.

  HAZARD...Tornado and baseball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Kerrville, Ingram, Hunt, Mountain Home, Kerrville-Schreiner Park,
  Waltonia, Harper, I-10 Near The Kimble-Kerr County Line and The
  Intersection Of I-10 And Us 290.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3014 9893 2993 9909 2990 9936 2991 9943
      3029 9953 3029 9930 3036 9930
TIME...MOT...LOC 0305Z 322DEG 23KT 3016 9929 

TORNADO...RADAR INDICATED
HAIL...2.75IN

$$

CP
1 follow-up statement
634 
WWUS54 KEWX 170319
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1019 PM CDT Sun Jun 16 2019

TXC171-265-170345-
/O.CON.KEWX.TO.W.0027.000000T0000Z-190617T0345Z/
Kerr TX-Gillespie TX-
1019 PM CDT Sun Jun 16 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR CENTRAL
KERR AND SOUTHWESTERN GILLESPIE COUNTIES...
    
At 1019 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Ingram, or near Kerrville, moving southeast at 25
mph.

HAZARD...Tornado and tennis ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Kerrville, Ingram, Hunt, Mountain Home, Kerrville-Schreiner Park,
Waltonia, Harper, I-10 Near The Kimble-Kerr County Line and The
Intersection Of I-10 And Us 290.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3014 9893 2993 9909 2990 9936 2991 9943
      3029 9953 3029 9930 3036 9930
TIME...MOT...LOC 0319Z 322DEG 23KT 3009 9923 

TORNADO...RADAR INDICATED
HAIL...2.50IN

$$

CP

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this tornado warning went out at Jun 16, 6:40 PM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, Jun 16, 6:40 PM CDT, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
640 PM CDT Sun Jun 16 2019

.UPDATE...
VFR conditions at all sites to start off the period. A cluster of
strong to severe thunderstorms look to impact mainly the I-35 sites
tonight. There is still some uncertainty with the timing and extent
of storm activity tonight. Confident that I-35 sites will have a
period of a few hours of MVFR to IFR conditions due to thunderstorms
late this evening and tonight. Once the rain clears the area, MVFR
condtitions will prevail till late morning. DRT is expected to have
only a brief period of MVFR tomorrow morning. Ceilings scatter out
to VFR around the 16Z period with southeasterly winds around 10
knots.

&&

.PREV DISCUSSION... /ISSUED 257 PM CDT Sun Jun 16 2019/

SHORT TERM (Tonight through Monday Night)...
A lot of factors at play this afternoon and tonight that will
influence the area. First, ongoing showers and thunder in our
furthest eastern counties. These are primarily diurnal driven
convection that will continue intermittently through sunset. To our
north, a remnant outflow boundary has initiated a line of convection
just north of I-20 from Mineral Wells to Abilene. As this complex
pushes south, it will move through a favorable environment for
strong to severe storms, as instability is quite high. CAPE values
range from 4000-5000 J/kg, steep lapse rates, and adequate shear all
indicate the potential for these storms to be severe. SPC currently
has a highlighted enhanced risk for the area north of I-10, including
Austin, and the northeast portion of San Antonio. In this moisture
rich atmosphere where PWATs range from 1.8 - 1.9, 1-2 inches are
possible with this complex, with isolated areas seeing higher
amounts. Timing for these storms to enter the Hill Country is tonight
from 10pm to midnight, then progressing south southeast to the I-35
corridor. Main threats will be damaging winds and large hail (up to
golf ball size), though there is still a chance for tornadoes. As
this complex progresses overnight, Monday morning could still hold
residual showers, especially east of I-35. These showers won't be
enough to keep temperatures down, as we will still reach normal to
just above normal temperatures of low to mid 90s, and triple digit
heat in our southwest counties.

LONG TERM (Tuesday through Sunday)...
Tuesday, an impulse passes to our east, leaving a chance for showers
and thunder for our eastern counties, while the remainder of the area
stays dry. Weak ridging sets up and remains in place for a mostly
dry week. This ridging will have temperatures on the rise up to
100-103 for the I-35 corridor on Thursday. With our very moist
airmass still in place, heat indices will be elevated as well.
Getting into next weekend, hot and humid conditions with few clouds
are expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              74  93  75  96  76 /  60  30  -   -   -
Austin Bergstrom Intl Airport  73  93  74  96  75 /  60  30  -   10  -
New Braunfels Muni Airport     73  93  73  96  74 /  50  30   0  10   0
Burnet Muni Airport            71  92  73  95  74 /  60  30  10  10  10
Del Rio Intl Airport           73  98  76  98  77 /  20  -   -   -   10
Georgetown Muni Airport        72  93  74  96  74 /  60  30  10  10  -
Hondo Muni Airport             73  98  75 100  75 /  30  20  -   -    0
San Marcos Muni Airport        73  94  73  97  74 /  60  30   0  10   0
La Grange - Fayette Regional   74  92  75  95  76 /  60  50   0  20   0
San Antonio Intl Airport       74  95  75  98  76 /  50  30  -   -    0
Stinson Muni Airport           75  95  75  98  76 /  40  30  -   -    0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Aviation...EWilliams/Oaks
Short-Term/Long-Term...04
Public Service/Data Collection...EWilliams
Hazardous weather outlook, Jun 16, 2:34 PM CDT, 7 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
234 PM CDT Sun Jun 16 2019

TXZ171>173-183>194-202>209-217>225-228-171945-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
234 PM CDT Sun Jun 16 2019

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

Strong to severe thunderstorms are possible this afternoon and
evening across most of south central Texas with the greatest
potential across portions of the Hill Country and Central Texas.
Damaging winds, large hail, an isolated tornado, and locally heavy
rain will all be possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hot and humid conditions will return to south central Texas,
especially Wednesday through Friday. Afternoon heat indices on
those dates are likely to reach the 102 to 110 degree range along
the Rio Grande and areas along and east of I-35.

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation may be needed across Central Texas and
the Hill Country this evening and tonight.

In the hours before

Local storm report, Jun 16, 9:11 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
911 PM CDT SUN JUN 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 PM     HAIL             2 SE SERENADA           30.68N 97.68W
06/16/2019  E0.70 INCH       WILLIAMSON         TX   TRAINED SPOTTER

&&

EW
Special weather statement, Jun 16, 9:24 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
924 PM CDT Sun Jun 16 2019

TXZ173-194-170315-
Williamson TX-Lee TX-
924 PM CDT Sun Jun 16 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILLIAMSON AND
NORTHWESTERN LEE COUNTIES UNTIL 1015 PM CDT...

At 923 PM CDT, Doppler radar was tracking a strong thunderstorm over
Thrall, or 8 miles east of Taylor, moving southeast at 25 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lexington, Thrall, Fedor, Tanglewood, Knobb Springs, Laneport, Blue,
Beyarsville, Hare, Leo, Noack, Sandoval and Old Dime Box.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central Texas.

LAT...LON 3027 9709 3034 9720 3042 9737 3055 9737
      3073 9727 3046 9715 3052 9703 3037 9686
TIME...MOT...LOC 0223Z 323DEG 21KT 3061 9727

CP
Local storm report, Jun 16, 9:43 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
943 PM CDT SUN JUN 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     TSTM WND GST     3 S GEORGETOWN          30.61N 97.68W
06/16/2019  M57 MPH          WILLIAMSON         TX   TRAINED SPOTTER

&&

EW
Local storm report, Jun 16, 9:49 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
949 PM CDT SUN JUN 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     HAIL             5 NW MOUNTAIN HOME      30.24N 99.43W
06/16/2019  E1.75 INCH       KERR               TX   PUBLIC

&&

EW
Local storm report, Jun 16, 9:53 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
953 PM CDT SUN JUN 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 PM     HAIL             5 WSW HARPER            30.27N 99.33W
06/16/2019  E1.00 INCH       KERR               TX   PUBLIC

&&

EW
Local storm report, Jun 16, 10:03 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1003 PM CDT SUN JUN 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 PM     HAIL             4 ENE MOUNTAIN HOME     30.19N 99.32W
06/16/2019  E2.00 INCH       KERR               TX   PUBLIC

&&

EW

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:19 PM CDTSevere Thunderstorm WarningEWXWilliamson56 min
Jun 16, 8:41 PM CDTSpecial Weather StatementEWXWilliamson34 min
Jun 16, 8:54 PM CDTSevere Thunderstorm WarningEWXWilliamson66 min
Jun 16, 9:24 PM CDTSpecial Weather StatementEWXLee51 min
Jun 16, 9:38 PM CDTSevere Thunderstorm WarningEWXGillespie, Kerr67 min
Jun 16, 10:13 PM CDTAreal Flood AdvisoryEWXWilliamson3 hr
Jun 16, 10:32 PM CDTSpecial Weather StatementEWXWilliamson43 min
Jun 16, 10:37 PM CDTSpecial Weather StatementEWXLee68 min
Jun 16, 10:43 PM CDTSevere Thunderstorm WarningEWXBandera, Kerr62 min
Jun 16, 10:54 PM CDTFlash Flood WarningEWXLee3 hr
Jun 16, 10:58 PM CDTAreal Flood AdvisoryEWXBastrop, Lee3 hr
Jun 16, 11:06 PM CDTSpecial Weather StatementEWXReal24 min
Jun 16, 11:21 PM CDTSpecial Weather StatementEWXWilliamson54 min
Jun 16, 11:28 PM CDTSevere Thunderstorm WarningEWXBandera, Bexar, Comal, Kendall, Kerr, Medina and 1 more62 min
Jun 16, 11:34 PM CDTAreal Flood AdvisoryEWXBurnet, Williamson3 hr
Jun 16, 11:55 PM CDTSpecial Weather StatementEWXWilliamson65 min
Jun 16, 11:57 PM CDTSevere Thunderstorm WarningEWXTravis, Williamson46 min
Jun 17, 12:25 AM CDTSpecial Weather StatementEWXBastrop, Caldwell50 min
Jun 17, 12:27 AM CDTSevere Thunderstorm WarningEWXBexar, Comal, Guadalupe, Medina, Wilson63 min
Jun 17, 12:54 AM CDTSpecial Weather StatementEWXVal Verde66 min
Jun 17, 1:13 AM CDTFlash Flood WarningEWXBastrop, Caldwell, Hays, Travis3 hr
Jun 17, 1:15 AM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Caldwell, DeWitt, Gonzales, Guadalupe and 2 more60 min
Jun 17, 1:26 AM CDTAreal Flood AdvisoryEWXBexar3 hr
Jun 17, 1:31 AM CDTSpecial Weather StatementEWXBandera29 min
Jun 17, 1:56 AM CDTAreal Flood AdvisoryEWXCaldwell, Guadalupe3 hr
Jun 17, 2:07 AM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Karnes, Lavaca53 min
Jun 17, 2:24 AM CDTSpecial Weather StatementEWXFayette66 min
Jun 17, 2:56 AM CDTSevere Thunderstorm WarningEWXDeWitt, Fayette, Lavaca49 min
Jun 17, 3:18 AM CDTSpecial Weather StatementEWXBurnet57 min
Jun 17, 5:12 AM CDTSpecial Weather StatementEWXGillespie48 min
Jun 17, 5:36 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell3 hr
Jun 17, 6:09 AM CDTSpecial Weather StatementEWXBlanco51 min
Jun 17, 7:31 AM CDTAreal Flood AdvisoryEWXGillespie, Kerr119 min
Jun 17, 8:08 AM CDTSpecial Weather StatementEWXBandera, Kendall67 min
Jun 17, 9:25 AM CDTSpecial Weather StatementEWXBexar65 min
Jun 17, 10:03 AM CDTSpecial Weather StatementEWXAtascosa, Karnes57 min

Nearby

Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.